Tornadoes · United States · Ohio · 2006
F0 tornado, Willshire, Ohio, June 22, 2006
This F0 tornado ran 0.1 miles across Van Wert County on June 22, 2006, touching down at 2:38 PM EDT and reaching 25 yards wide. It killed nobody, and did $20,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- June 22, 2006
- Touchdown
- 2:38 PM EDT (18:38 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- County
- Van Wert County
- Touchdown point
- 40.750, -84.780
- Lift-off point
- 40.750, -84.780
- Record number
- 672
What the Weather Service recorded
Very brief touchdown near the intersection of Harrison Willshire Rd. and state route 81. Several storage sheds, silos, grain elevators, and trees sustained damage.
Brief touchdown near the intersection of state route 81 and Glenmore Rd. A garage sustained significant structural damage. Total path length was about 100 yards.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
8 minutes of warning. NWS IWX issued a tornado warning for this county at 18:30 UTC, 8 minutes before the tornado touched down, in force until 19:15 UTC.
The county was under a severe thunderstorm watch, issued at 17:20 UTC and running to 20:09 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 17:20 UTC | 20:09 UTC | Severe Thunderstorm Watch | IWX |
| 18:30 UTC | 19:15 UTC | Tornado Warning | IWX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 15:48 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the tornado touched down at Jun 22, 12:55 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 22, 12:55 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1255 PM EDT THU JUN 22 2006 ...ANOTHER ACTIVE SVR WX DAY FROM LT MORNING INTO THIS AFTN ACRS MUCH OF NORTHERN INDIANA AND NORTHWEST OHIO... .AVIATION... COMPLEX WEATHER SITUATION THIS AFTERNOON. A LINE OF STRONG TO SEVERE THUNDERSTORMS ARE CROSSING NORTHERN INDIANA AT THIS TIME. THE MAIN THRUST IS SOUTH OF THE TERMINALS AT THIS TIME...BUT THUNDERSTORM DEVELOPMENT IS QUITE LIKELY AT FORT WAYNE TERMINAL. KEPT THUNDER MENTION IN FORT WAYNE TAF. THUNDERSTORMS SHOULD BE EAST OF THE SOUTH BEND TERMINAL BY 18Z WITH NO MORE THUNDER EXPECTED FOR THIS TAF ISSUANCE TIME PERIOD. CEILINGS AND VISIBILITY WILL REMAIN VFR FOR THE MOST PART...BUT WILL DROP TO IFR VISIBILITY IN THUNDERSTORMS. THUNDERSTORMS WILL BE EAST OF BOTH TERMINALS BY 23Z WITH VFR CONDITIONS RETURNING ACROSS THE AREA BY THIS EVENING. THERE MAY BE A CHANCE OF FOG LATER TONIGHT AT BOTH TERMINALS...BUT HAVE ELECTED TO KEEP IT OUT OF THE TERMINAL FORECASTS AT THIS TIME. && .UPDATE... ANOTHER COMPLEX MESOSCALE SITUATION DVLPG THIS AM W/UPSCALE TRENDS NOTED IN SMALL BUT SVR FORWARD PROPAGATING MCS NOW INTO WRN IL. LARGER SCALE SYNOPTIC SETUP REMAINS RELATIVELY UNCHANGED W/STEEP MID LVL LAPSE RATE PLUME STILL IN PLACE ACRS MIDWEST/GREAT LAKES OVERTOP SEASONABLY MOIST BNDRY LYR. QUASI-STATIONARY FNTL BNDRY EXTENDS FM CNTRL LK HURON BACK SW INTO WK SFC FNTL WAVE ANALYZED OVR NE MO AS A REFLECTION OF ROBUST MCV ACRS NE KS SPAWNED FM LAST NIGHTS CONVN. AIRMASS DOWNSTREAM OF IL ACTIVITY WILL HEAT RAPIDLY THIS MORNING UNDERNEATH THIN CIRRUS SHIELD AND WARM START. GIVEN WELL DVLPD COLD POOL IN PLACE AND DEEP...UNIDIRECTIONAL SHEAR XPC THIS CLUSTER WILL CONT TO INTENSIFY AS IT GRAVITATES EWD ACRS THE REMAINDER OF IL THROUGH THIS MORNING. THUS XPC ANOTHER OUTBREAK OF SEVERE THUNDERSTORMS POSSIBLE ACRS IN/OH PORTIONS OF CWA BY LT MORNING INTO MID AFTN. WILL UPDATE RELEVANT PRODUCTS AS NEEDED. && .PREV DISCUSSION... SHORT TERM... TODAY AND TONIGHT. HAVE GONE WITH A BLEND OF THE RUC40 AND 00Z NAM-WRF FOR THIS FCST PACKAGE. A COUPLE OF COLD FRONTS WILL AFFECT THE REGION OVER THE NEXT 24 HOURS. AT 08Z...THE FIRST COLD FRONT THAT WILL AFFECT THE REGION WAS LOCATED FROM SE ONTARIO...ACRS NRN MICHIGAN...THEN INTO FAR SE WISCONSIN. THIS FRONT WILL MOVE SLOWLY EAST TODAY...BEING LOCATED FROM ABOUT DETROIT...TO GOSHEN...IN...TO KANKAKEE IL BY 18Z...THEN FROM NEAR CLEVELAND...TO CNTRL INDIANA...THEN INTO CNTRL ILLINOIS BY 00Z THIS EVENING. THE ATMOSPHERE AHEAD OF THIS FRONT REMAINS QUITE UNSTABLE AS EXHIBITED BY CURRENT MUCAPES OF 1000 J/KG TO 2000 J/KG. AS THE FRONT MOVES ACRS THE REGION...A WEAK S/WV WILL APCH FROM THE SOUTHWEST...MOVING ACRS THE FCST AREA BETWEEN 18Z AND 00Z. ALTHOUGH LOW LVL CONVERGENCE ALONG AND AHEAD OF THE FRONT WILL BE FAIRLY WEAK...THE S/WV AND THE VERY UNSTABLE AIR MASS (SBCAPES NEAR LIMA OHIO ARE FORECAST TO BE NEAR 3000 J/KG THIS AFTN) WILL BE ENOUGH TO KICK OF SHOWERS AND THUNDERSTORMS. THERE IS SOME CONCERN THAT THE SHOWER AND THUNDERSTORM THREAT MAY END ACRS THE FAR NW CWFA THIS AFTN AS DRIER AIR FROM 925 MB TO 850 MB MOVES INTO THIS AREA. DO NOT HAVE THE CONFIDENCE TO GO DRY JUST YET...SO WILL LAYER POPS FROM 20 PERCENT FAR NW TO 50 PERCENT SE. THIS WILL ALLOW DAY SHIFT TO FINE TUNE FCST. HIGHS TODAY WILL RANGE FROM AROUND 80 ALONG THE LAKE MICHIGAN SHORELINE TO THE UPPER 80S ACRS THE SOUTH AND SOUTHEAST. FOR TONIGHT...FIRST COLD FRONT WILL SLOWLY SAG SOUTH. ANOTHER COLD FRONT WILL APCH THE REGION FROM THE NORTHWEST...MOVING INTO THE FCST AREA AFTER 06Z...AND THEN INTO THE SRN CWFA BY FRIDAY MORNING. SHOWERS AND THUNDERSTORMS SHOULD STILL BE ONGOING ALONG AND AHEAD OF THE FIRST COLD FRONT THIS EVENING...WHILE NOT MUCH IS EXPECTED IN THE WAY OF PCPN AHEAD OF THE NEXT FRONT. WILL LAYER POPS FROM 20 PERCENT NORTH TO 50 SOUTH FOR THE EVENING HOURS...THEN JUST A 30 PERCENT CHC IN THE FAR SOUTH AFTER MIDNIGHT. DRIER AIR WILL SLOWLY FILTER INTO THE REGION. LOWS TONIGHT WILL RANGE FROM THE LOWER TO MID 60S. LONG TERM... THE CURRENT FORECAST FOR THE FRIDAY THROUGH NEXT WEDNESDAY TIME FRAME IS A DRY ONE...EXCEPT FOR THE SOUTHERN PART OF THE CWA FRIDAY MORNING. THE GFS IS CONTINUING TO BE THE WETTEST MODEL FOR FRIDAY AND OVER THE LAST FEW RUNS IT HAS KEPT THE MAIN PART OF THE RAIN TO THE SOUTH. THE GFS IS JUST CREEPING SOME QPF INTO THE SOUTHERN PART OF OUR CWA. GFS/NAM SOUNDINGS ARE SHOWING FAIRLY DEEP MOISTURE YET FOR THE SOUTHERN PART OF THE CWA FRIDAY MORNING. SO WITH A CHANCE THAT SOME LINGERING SHOWERS/STORMS COULD BE GOING ON INTO FRIDAY MORNING...HAVE PUT IN A SMALL CHANCE FOR THE SOUTHERN PART OF THE CWA WHICH COLLABORATES WELL WITH NEIGHBORING OFFICES AS WELL. SURFACE HIGH PRESSURE THEN OVER THE AREA THROUGH NEXT WEDNESDAY. THE GFS IS SHOWING A FRONT TO MOVE THROUGH MICHIGAN AND CANADA TO THE NORTH NEXT TUESDAY AND TUESDAY NIGHT...BUT FOR RIGHT NOW TO HAVE NO AFFECT ON THE CWA. THE ONLY OTHER ITEM TO NOTE IS AN UPPER LEVEL SHORTWAVE THAT GFS IS SHOWING TO MOVE THROUGH SUNDAY NIGHT THROUGH TUESDAY NIGHT. THIS SHORTWAVE HAS BEEN SHOWN TO BE DRY FOR OUR CWA...SO LEFT THIS TIME FRAME DRY. WITH NO MAJOR CHANGES IN THE PATTERN FOR THIS COMING WEEK...850MB TEMPERATURES FOR EACH AFTERNOON ARE ROUGHLY SIMILAR. SO NO BIG RANGES IN MAX TEMPERATURES FOR FRIDAY THROUGH WEDNESDAY...FORECASTED TO BE FAIRLY SIMILAR FROM DAY TO DAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...HOLSTEN SHORT TERM/AVIATION...HICKMAN LONG TERM...BML
Hazardous weather outlook, Jun 22, 5:21 AM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 521 AM EDT THU JUN 22 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-230930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 421 AM CDT THU JUN 22 2006 /521 AM EDT THU JUN 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTHEAST OF A LINE FROM HILLSDALE MICHIGAN TO GOSHEN INDIANA TO KNOX INDIANA. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY MORNING FROM ALONG AND SOUTH OF A LINE FROM LIMA OHIO TO MONTICELLO INDIANA. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-230930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 521 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Jun 22, 2:21 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
221 PM EDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND GST 7 SW BLUFFTON 40.67N 85.27W
06/22/2006 E80 MPH WELLS IN SPOTTER
TREES BROKEN OFF AND BENTER OVER AROUND LIBERTY CENTER.Local storm report, Jun 22, 2:24 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
224 PM EDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 8 SE WABASH 40.72N 85.72W
06/22/2006 WABASH IN LAW ENFORCEMENT
TREE BLOWN DOWN.Local storm report, Jun 22, 2:27 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
227 PM EDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG 4 W WARREN 40.69N 85.50W
06/22/2006 HUNTINGTON IN AMATEUR RADIO
6 SEMIS BLOWN OVERLocal storm report, Jun 22, 2:27 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
227 PM EDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG 10 SSW WARREN 40.69N 85.50W
06/22/2006 GRANT IN SHERIFF
6 SEMIS BLOWN OVERLocal storm report, Jun 22, 2:30 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL ANTWERP 41.18N 84.74W
06/22/2006 M0.75 INCH PAULDING OH EMERGENCY MNGRLocal storm report, Jun 22, 2:35 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
235 PM EDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG PORTLAND 40.43N 84.98W
06/22/2006 JAY IN TRAINED SPOTTER
TREES UPROOTED AND LIMBS BLOWN DOWN.The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 12:00Z
6.6 hours before the tornado, 169 km from the path. June 22, 2006.
- Mixed-layer CAPE
- 2364 J/kg
- Mixed-layer CIN
- -34 J/kg
- Surface CAPE
- 1866 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.9
- 0-3 km lapse rate
- 5.3 K/km
Cncnati-Daytn, OH (KILN), 00:00Z
5.4 hours after it, 169 km from the path. June 23, 2006.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -81067 J/kg
- Surface CAPE
- 83 J/kg
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.6 K/km
The radar
The Northern Indiana radar (KIWX), 103 km away, was scanning. The volume nearest the touchdown began at 18:38 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 18:29 UTC | HAIL 0.75 | Antwerp | Paulding, OH | |
| 18:38 UTC | TORNADO | 2 E Willshire | Van Wert, OH | F0. BARN DAMAGED WITH DEBRIS CARRIED ACROSS AN ADJACENT FIELD. |
| 18:38 UTC | TORNADO | 2 E Willshire | Van Wert, OH | F0 SEVERAL STORAGE SHEDS AND TREES, GRAIN ELEVATORS DAMAGED |
| 18:40 UTC | TSTM WND DMG | Willshire | Van Wert, OH | ALL STREETS IN TOWN CLOSED DUE TO DOWNED TREES AND POWERLINES. |
| 18:43 UTC | TORNADO | 5 E Willshire | Van Wert, OH | F1 DAMAGE PATH 25 YARDS WIDE AND 100 YARDS LONG. DESTROYED A BLOCK GARAGE. |
| 18:45 UTC | TSTM WND DMG | Rockford | Mercer, OH | 3 TO 4 MILE LONG PATH OF TREE AND ROOF DAMAGE FROM CHATTANOOGA TO ROCKFORD |
| 18:45 UTC | TSTM WND DMG | Van Wert | Van Wert, OH | SEVERAL TREE AND POWER LINES DOWN AND BARN WAS BLEW OVER. |
| 18:47 UTC | FUNNEL CLOUD | Van Wert | Van Wert, OH | |
| 18:47 UTC | FUNNEL CLOUD | Van Wert | Van Wert, OH | |
| 18:50 UTC | TSTM WND GST 80 | 5 S Convoy | Van Wert, OH | |
| 18:58 UTC | TORNADO | 4 Sw Delphos | Van Wert, OH | F0 DESTROYED A WELL BUILT SHED |
| 19:05 UTC | TSTM WND DMG | Kalida | Putnam, OH | SEVERAL LARGE TREES DOWN. |
| 19:15 UTC | TSTM WND DMG | 1 E Lima | Allen, OH | SEVERAL AIRCRAFT DAMAGED TWO BUILDINGS DESTROYED AND 2/3 OF COUNTY WITHOUT POWER |
| 19:15 UTC | TSTM WND DMG | Lima | Allen, OH | ROOF OF MOTEL 6 COLLAPSED. |
| 19:22 UTC | TSTM WND DMG | Lima | Allen, OH | TREES AND POWER LINES DOWN AND ROOF DAMAGE TO A SHOPPING CENTER. |
| 19:38 UTC | TSTM WND DMG | Lima | Allen, OH | ROOF OF MOTEL 6 COLLAPSED. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2006 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are
The other tornadoes of June 22, 2006
22 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 22 | 8:13 AM CDT | F0 | Tazewell, IL | 0.1 | 30 | |||
| June 22 | 1:05 PM CDT | F0 | Audrain, MO | 0.1 | 40 | |||
| June 22 | 1:07 PM CDT | F1 | Audrain, MO | 1.0 | 50 | |||
| June 22 | 1:10 PM CDT | F0 | Audrain, MO | 0.3 | 50 | |||
| June 22 | 1:25 PM CDT | F0 | Audrain, MO | 3.5 | 50 | |||
| June 22 | 2:43 PM EDT | F1 | Van Wert, OH | 0.1 | 25 | $10,000 | ||
| June 22 | 2:58 PM EDT | F0 | Van Wert, OH | 0.1 | 25 | $10,000 | ||
| June 22 | 3:00 PM EDT | F0 | Mercer, OH | 0.2 | 30 | $20,000 | ||
| June 22 | 2:15 PM CDT | F0 | Pike, MO | 0.3 | 50 | |||
| June 22 | 3:18 PM EDT | F1 | Allen, OH | 0.1 | 50 | $20,000 | ||
| June 22 | 1:30 PM MDT | F0 | Douglas, CO | 0.1 | 50 | |||
| June 22 | 3:30 PM EDT | F0 | Auglaize, OH | 0.1 | 20 | $10,000 | ||
| June 22 | 1:32 PM MDT | F1 | Elbert, CO | 0.1 | 100 | |||
| June 22 | 2:45 PM MDT | F0 | Elbert, CO | 0.1 | 50 | |||
| June 22 | 3:20 PM MDT | F0 | Elbert, CO | 0.1 | 50 | |||
| June 22 | 5:30 PM EDT | F2 | Holmes, OH | 6.0 | 100 | $750,000 | ||
| June 22 | 5:45 PM EDT | F1 | Stark, OH | 4.0 | 75 | $1.5 million | ||
| June 22 | 5:47 PM EDT | F1 | Tuscarawas, OH | 3.0 | 50 | $50,000 | ||
| June 22 | 5:58 PM EDT | F1 | Stark, OH | 3.5 | 50 | $500,000 | ||
| June 22 | 5:28 PM MDT | F0 | Prowers, CO | 1.0 | 100 | |||
| June 22 | 8:00 PM CDT | F0 | Seward, KS | 0.3 | 20 | |||
| June 22 | 8:04 PM CDT | F0 | Stafford, KS | 0.3 | 20 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.